Article Text

PDF
Erythema multiforme with tumour necrosis factor inhibitors: a class effect?
  1. T Kain1,
  2. D MacGregor2,
  3. R R C Buchanan1,
  4. J P de Jager3,
  5. L Schachna1
  1. 1
    Austin Spondylitis Clinic, Department of Rheumatology, Austin Health, Heidelberg, Victoria, Australia
  2. 2
    Department of Anatomical Pathology, Austin Health, Heidelberg, Victoria, Australia
  3. 3
    Gold Coast Hospital, Southport, Queensland, Australia
  1. Dr Lionel Schachna, Department of Rheumatology, Austin Health, PO Box 5555, Heidelberg, Victoria 3084, Australia; schachna{at}unimelb.edu.au

Statistics from Altmetric.com

We read with interest the report by Soliotis et al1 of erythema multiforme (EM) occurring with etanercept. Here we report a case of EM with another tumour necrosis factor (TNF) inhibitor, infliximab, which has not recurred on switching to etanercept.

One week following his third infliximab infusion, a 59-year-old man who had had ankylosing spondylitis for 6 years presented with purpuric rash over the lower legs and blistering. Other medications were telmisartan hydrochlorothiazide and fluticasone/salmeterol inhaler. A skin punch biopsy demonstrated lichenoid inflammatory reaction with focal epidermal necrosis. The rash was presumed an allergic reaction to infliximab, and promethazine and hydrocortisone premedication was …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.